Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Tallahassee, FL

September 8, 2012

NWS Tallahassee, FL issued this small craft advisory at Sep 8, 2012, 12:47 PM EDT. It took effect at Sep 8, 2012, 1:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 12:47 PM EDT (16:47 UTC)
In effect from
Sep 8, 2012, 1:00 PM EDT
Expired
Sep 9, 2012, 2:00 AM EDT
In force
13 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WHUS72 KTAE 081647
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM EDT SAT SEP 8 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WATERS FROM
APALACHICOLA TO THE SUWANNEE RIVER OUT 60 NAUTICAL MILES...

.STRONG SOUTHWESTERLY WINDS ASSOCIATED WITH A WAVE OF LOW PRESSURE
IN THE EXTREME NORTHEASTERN GULF OF MEXICO ARE EXPECTED TO
CONTINUE THROUGH MUCH OF THE NIGHT. AS THE LOW PRESSURE IS FORCED
EASTWARD BY AN APPROACHING FRONT...WINDS WILL FALL BELOW ADVISORY
LEVELS A FEW HOURS AFTER MIDNIGHT.

GMZ730-755-765-775-090600-
/O.NEW.KTAE.SC.Y.0033.120908T1700Z-120909T0600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1247 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY FOR GULF
OF MEXICO WATERS BETWEEN APALACHICOLA AND THE SUWANNEE RIVER OUT
60 NAUTICAL MILES.

* WINDS: SOUTHWEST 20 TO 25 KNOTS.

* SEAS: 2 TO 4 FEET NEARSHORE...4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
1 follow-up statement
193 
WHUS72 KTAE 090627
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

GMZ730-755-765-775-090730-
/O.EXP.KTAE.SC.Y.0033.000000T0000Z-120909T0600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
227 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SEAS HAVE DROPPED
BELOW 7 FEET AND SUSTAINED WINDS ARE BELOW 20 KNOTS.

$$

18-WOOL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 9:22 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 8, 9:22 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED.
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EDT Sat Sep 8 2012

Corrected to add Header.

.NEAR TERM [Through Tonight]...Just made some minor tweaks to the
fcst today, as what's left of the Low Pressure Area in the northern
Gulf of Mexico is getting picked up by the Upper Trof and will move
onshore over the FL Panhandle today. This Low, which will continue
on its NE trek through the CWA is expected to bring likely to
categorical PoPs to the to the Tri-State area, so blended the
previous fcst PoPs with our locally derived CAM PoPs. It should also
be noted that PWATs have returned to the 2"+ level both from morning
soundings and Satellite estimates (which show them increasing
throughout the day from the SW as the Tropical moisture is pulled
back to the NE). The 08 UTC HRRR Hi-Res Model appears to have
initialized better than the WRF suite, so weighed that in when
raising PoPs a bit for this aftn. Did knock down Max Temps and
hourly temps 2-3 degrees as well, as the rain and increased cloud
cover is making rapid inroads inland already. Over the Coastal
Waters, the fcst is on track as Cautionary Conditions are already
underway, with winds and seas expected to increase just a bit out of
the SW this aftn.

&&

.Previous Discussion...

.SHORT TERM [Sunday Through Monday]...
The low over the Gulf of Mexico will lift northeastward into the FL
Panhandle today before being absorbed by the approaching cold front.
The front is forecast to reach our northwestern zones late this
afternoon and TLH around midnight before exiting southeast of the
area Sunday morning. The front will have slowed down quite a bit by
this time and may stall south of the area later on Sunday. All
guidance is pointing at a wet day today across the forecast area
today and we have maintained a high PoP forecast in the likely to
categorical range. Bulk shear is now forecast to be on the order of
20-25 knots just ahead of the front and severe weather is looking
less likely. That said, a few strong to severe storms will remain
possible. However, the primary threat will be locally heavy
rainfall. Rain chances will taper off from northwest to southeast
tonight and Sunday, but will not clear entirely out of Dixie County
until Monday morning (see table below). This will be the first
bonafide cold frontal passage of the fall season. As is typical of
these early season frontal passages, max temperatures behind the
front will not drop off all that much. However, humidity levels will
dip noticeably with dew points dropping into the upper 50s to lower
60s. Similarly, min temps will fall well into the 60s Sunday night,
with a few upper 50s possible over Southeast AL and adjacent
portions of the FL Panhandle.

&&

.LONG TERM [Monday Night through Friday]...
The extended period begins with a trough over wrn states, ridge
building E/SE to ern seaboard and trough over extreme wrn Atlc. At
surface, 1025mb high over OH/PA with strong ridge builds SWD across
Nrn Gulf. This continues NLY winds, drier air and lower humidities
advecting with somewhat tighter gradients into the local region. As
the high translates to the Mid-Atlantic states thru mid week, winds
will gradually veer to the east advecting moisture in from the
Atlantic. The surface high will slowly move east off the eastern
seaboard by the end of the week with the easterly flow continuing.
This will also begin to generate ELY surges at night especially
across the marine area. Forecast time height cross sections show
most moisture confined below 850mb with subsidence drying above as
upper ridging builds over the region thru 12Z Fri then progressively
increasing moisture. The week looks like a welcome break from the
very wet pattern that we've experienced this summer. The next chance
for more than isold shwrs will be on Friday and especially on
Saturday afternoons when the next upstream trough begins to suppress
deep layer ern ridge allowing for a modest increase in moisture.
Inverted surface trough also develops to our west.

Will go with NIL pops except wdly sct Fri aftn and Low sct Sat aftn.
Under NLY flow and near cloudless skies, Min temps commence 3 to 5
degrees below normal rising to near climo by Fri night. Max temps
will remain near climo. Avg inland min/max temps are 67 and 88
degrees.

&&

.AVIATION [Beginning 12Z Saturday]...
[through 12Z Sunday] Expect low stratus/CIGS to develop near the
Gulf coast as moist onshore flow continues, and filling in gradually
over S AL/S GA for the next few hours after sunrise. Will go with
reductions into MVFR range (with brief IFR at VLD). Should be high
coverage today into tonight for SHRA and even -TS in the morning at
ECP then late morning to TLH spreading to all Terminals in aftn.
Expect MVFR VSBYS/CIGS with -TSRA or VCTS 00z-06z especially VLD and
to a lesser extent TLH/ABY. After 06z, MVFR fog developing mainly at
VLD and to a lesser extent TLH with IFR likely at VLD near sunrise.

&&

.MARINE...
Winds have increased to cautionary levels over the local marine area
as low pressure just southeast of the Mississippi Delta lifts
northeast toward the Florida Panhandle. This low will reach the
Panhandle later today before being absorbed by a cold front. The
front will cross the waters from northwest to southeast tonight into
Sunday shifting winds to offshore. The front will then stall south
of the area early next week as high pressure builds into the Mid
Atlantic and Northeast. The gradient between the two systems will
increase across the eastern Gulf of Mexico. This will result in a
return of cautionary level winds to the forecast area from Tuesday
into Wednesday.

&&

.FIRE WEATHER...
A cold front will move across the local area thru Sunday spreading
ample showers, thunderstorms and gusty winds. In its wake, noticeably
drier air will overspread the region from north to south. Minimum RH
on Sunday afternoon will drop to the mid 30s across the inland FL
Panhandle but should remain above critical levels. Red flag
conditions are not expected during the upcoming work week.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Gould
SHORT TERM...Wool
LONG TERM...Block
AVIATION...Block/Gould
MARINE...Block
FIRE WEATHER...Block
Hazardous weather outlook, Sep 8, 10:55 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EDT SAT SEP 8 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-090500-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1055 AM EDT SAT SEP 8 2012 /955 AM CDT SAT SEP 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

BROAD LOW PRESSURE OVER THE NORTH CENTRAL GULF WILL MOVE ASHORE
INTO THE FLORIDA PANHANDLE TODAY. THIS LOW HAS INCREASED WINDS
OVER THE MARINE AREA AND BOATERS ARE ENCOURAGED TO EXERCISE
CAUTION. THE INCREASING ONSHORE WINDS TO THE EAST OF THE LOW WILL
ALSO INCREASE THE THREAT FOR RIP CURRENTS AND THERE IS A HIGH RISK
TODAY ALONG PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE LOW AS IT MAKES LANDFALL AHEAD OF AN
APPROACHING COLD FRONT. WHILE A SIGNIFICANT SEVERE WEATHER EVENT
IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE GUSTY WINDS. THERE
WILL ALSO BE A CHANCE FOR LOCALIZED FLOODING IN POOR DRAINAGE
AREAS AS SOME OF THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WINDS WILL SWITCH TO OFFSHORE BEHIND THE COLD FRONT AND DRIER AIR
WILL ARRIVE. THIS SHOULD ELIMINATE RAIN CHANCES FROM THE FORECAST
BY MONDAY MORNING AT THE LATEST. WINDS WILL SWING AROUND TO THE
EAST BY MONDAY NIGHT AND INCREASE ONCE AGAIN TO CAUTIONARY LEVELS
OVER THE GULF. WINDS WILL THEN REMAIN ELEVATED OVER THE MARINE
AREA THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN/WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:41 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton15 hr
Sep 8, 3:07 PM EDTAreal Flood WarningTAEJackson83 min
Sep 8, 4:35 PM EDTCoastal Flood AdvisoryTAEDixie, Taylor16 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.